# SDR CA111114008

- Difficulty date: November 4, 2011
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Bag JETSTM3112
- Aircraft time: 23,058 hours
- System (JASC): 2697 · Fire Protection System Wiring
- Part: Wire
- Condition: Chafed
- Location: Extinguish Sys
- Stage of operation: NR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) DURING PREFLIGHT INBD ENG FIRE EXTINGUISHER WAS DISCHARGED.  A NEW FIRE BOTTLE WAS INSTALLED & FIRE HANDLES WERE TESTED SERVICEABLE, ACFT WAS RELEASED FOR FLIGHT.  UPON ARRIVAL BACK, INSPECTED FIRE BOTTLES & FOUND SAME BOTTLE HAD FIRED AGAIN.  ACFT WAS GNDED TO DETERMINE CAUSE OF FAILURE.  FURTHER TROUBLESHOOTING REVEALED WIRING ON SWITCH 1WB2, FIRE BOTTLE SELECT SWITCH NR 1 ENG, WAS COMING INTO CONTACT WITH FEATHER HANDLE MECHANISM IN CTR PEDESTAL.  ON REMOVAL OF SWITCH HOT WIRES ON SWITCH WERE FOUND ABRADED APPROX 1" FROM SWITCH.  WIRING ALSO MIS-ROUTED WHICH EXACERBATED THE PROBLEM.  IT WAS NOT EVIDENT WHAT WAS CAUSING THE ABRASION.  ON CAREFUL REASSEMBLY OF THE SWITCH & WIRING IT WAS FOUND TO ABRADED BY A GUIDE PIN WHICH WAS SITTING PROUD FROM THE FEATHERING HANDLE.  PIN WAS PROPERLY INSTALLED & WIRING REPAIRED, PROPERLY ROUTED & NEW SWITCH INSTALLED.  SYS CHECKED SERVICEABLE WITH METER & ACFT DISPATCHED WITH NO FURTHER FAULTS.  ON PREFLIGHT OPERATION OF THE FEATHERING HANDLE IT WAS CONTACTING THE BARE WIRES & SENDING POWER TO THE SQUIB CAUSING THE SQUIB TO FIRE.
